MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A delivery wire, main coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were not interlocked.The introducer sheath was inspected and was found kinked near to distal tip, the twist lock had been opened.The main coil was found kinked and stretched near to interlocking arm.The interlocking arm was detached.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it as the main coil was stuck.It was necessary to cut the sheath in order to release the main coil.Microscopic inspection found the proximal end has a smooth surface.The interlocking arm was found kinked.The zap tip has a smooth surface.The main coil was found kinked and stretched near to interlocking arm.The interlocking arm was detached.Dimensional inspection revealed that the device is within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 19nov2019.It was reported that the coil was stuck inside the catheter.An 8mm x 20cm interlock-35 was selected for use.During preparation, it was noted that the coil only reached the distal part of the catheter and could not advance to the proper position.Consequently, the coil was pulled back into the catheter.During the second attempt to advance the coil, the coil became stuck inside the catheter.The coil was removed within the catheter all together and the procedure was completed with another of the same device.No patient complications were reported and the patient was stable post procedure.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9395205
Report Number2134265-2019-14585
Device Sequence Number2132975
Product Code KRD
UDI-Device Identifier08714729793052
UDI-Public08714729793052
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0022477005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight70